MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7311
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135); Loss of consciousness (2418)
Date of Event 03/02/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient died.The patient was presented with complaints of chest pain.An electrocardiogram (ecg) revealed diffuse st-segment depressions along with st elevations in the avr lead and a large myocardial infarction (mi was diagnosed.The patient was immediately transferred to the catheterization room for further evaluation and treatment.During coronary angiography, significant stenosis of the left main artery (lm) was identified, accompanied by heavy calcification in the distal segment of the artery, which complicated the intervention.Wires were advanced into the left anterior descending (lad) and left circumflex (lcx) arteries to facilitate treatment.Following this, balloon dilation was performed using a 2.5 nc emerge balloon catheter to open the narrowed arteries, after which a 4.5 x 15 non-boston scientific stent was implanted.However, further dilation with a 5.00mm x 8mm nc emerge balloon was necessary to expand the stent in a calcified area that did not open properly.Following dilatation, a significant perforation of the artery occurred, leading to blood extravasation into the pericardium.This resulted in an acute deterioration of the patient's condition, lost consciousness, and blood pressure dropped significantly, prompting the activation of a code blue.Despite immediate resuscitative efforts, including attempts to provide mechanical circulatory support via extracorporeal membrane oxygenation (ecmo)and intra-aortic balloon pump (iabp), these interventions failed due to the lack of access.The patients peripheral arteries were severely calcified, preventing effective access for the devices and eventually, the patient died.According to the hospital, the balloon length should have been 8mm, but the balloon measured length was16mm on film.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21690288
Report Number2124215-2025-16925
Device Sequence Number15620230
Product Code LOX
UDI-Device Identifier08714729846321
UDI-Public08714729846321
Combination Product (Y/N)N
Initial Reporter CountryIS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7311
Device Catalogue Number7311
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Initial Report FDA Received Date03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Patient SexFemale